Hail, Jefferson
- When
- August 28, 12:36 PM MST to 12:50 PM MST
- Where
- Jefferson County, 6 mi SSE of Lorenzo
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.650, -111.834
One inch hail fell 6 miles south southeast of Lorenzo.
One inch hail fell 6 miles south southeast of Lorenzo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
One inch hail fell 6 miles south southeast of Lorenzo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 28, 11:27 AM MST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1227 PM MDT SAT AUG 28 2010 .DISCUSSION...RAPID CONVECTIVE DEVELOPMENT OVER ERN ID THIS AFTN IN RESPONSE TO SHARPENING UPPER TROF MOVING THRU THE PAC NW. LRG HAIL AND DMG WINDS POSSIBLE THRU AFTN. MOST SIGNIFICANT CONVECTION SHOULD MOVE EAST OF THE FCST AREA BY EVE. REST OF FCST PERIOD RELATIVELY UNCHANGED. HEDGES && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE NEXT 24 HOURS. STORMS THROUGH EVENING WILL PRODUCE LOCALLY HEAVY RAIN...HAIL AND HIGH WINDS. WE WILL SEE LESS THUNDERSTORM ACTIVITY TONIGHT AND SUNDAY. KEYES && .FIRE WEATHER...MOISTURE WILL CONTINUE TO INCREASE TODAY AS THE NEXT SYSTEM APPROACHES. ISOLATED THUNDERSTORMS WILL PERSIST INTO THIS EVENING ACROSS THE WEST WITH MORE WIDESPREAD ACTIVITY AS YOU HEAD EAST. THESE STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL AND STRONG WINDS. RED FLAG WARNINGS FOR ZONES 409/410/412 WILL REMAIN IN EFFECT. SHOWERS WILL PERSIST INTO MONDAY WITH MORE STABLE CONDITIONS MEANING ONLY ISOLATED STORMS OCCURRING. NIGHTTIME SNOWFALL IS POSSIBLE ON THE HIGHER PEAKS DUE TO COLDER AIR MOVING IN. DRIER CONDITIONS WILL RETURN BY THE MIDDLE OF NEXT WEEK. BREEZY CONDITIONS OUTSIDE THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY ACROSS THE SNAKE PLAIN. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH FOR EASTERN ID UNTIL 600 PM MDT. RED FLAG WARNING FROM NOON TODAY TO MIDNIGHT MDT TONIGHT IDZ409-410-412. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 335 AM MDT SAT AUG 28 2010 IDZ017>025-031-032-290945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 335 AM MDT SAT AUG 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE AREA THIS MORNING. STORMS WILL BE A MIX OF WET AND DRY THUNDERSTORMS AND SOME STORMS MAY CONTAIN STRONG OUTFLOW GUSTS UP TO 50 MPH THIS AFTERNOON AND EVENING. A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS IS IN EFFECT FROM NOON TO MIDNIGHT TONIGHT IN FIRE WEATHER ZONES 409-410-412. THUNDERSTORM ACTIVITY WILL WEAKEN OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WET WEATHER WILL CONTINUE THROUGH MONDAY AS A BROAD TROUGH SWINGS ACROSS THE NORTHWEST. SCATTERED TO MUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ALONG WITH COOLER TEMPERATURES WORKING INTO THE AREA. WINDS WILL BE BREEZY AT TIMES ON SUNDAY AND MONDAY AFTERNOON. DRIER AIR RETURNS FOR MID TO LATE WEEK ALONG WITH A WARMING TREND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
900 AM MDT SAT AUG 28 2010
IDZ023-281530-
BONNEVILLE ID-
900 AM MDT SAT AUG 28 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
UNTIL 930 AM MDT
AT 857 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PALISADES..MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PALISADES AND IRWIN...
LAT...LON 4321 11126 4335 11136 4353 11106 4351 11104
4330 11104
TIME...MOT...LOC 1500Z 234DEG 33KT 4331 11123
HEDGESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
942 AM MDT SAT AUG 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HAIL PALISADES 43.35N 111.22W
08/28/2010 M0.50 INCH BONNEVILLE ID TRAINED SPOTTER
TIME BASED ON RADAR. SOLID HAIL FOR 3 OR 4 MINUTES THEN
MIXED WITH HEAVY RAIN.
&&
JKEYESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 1057 AM MDT SAT AUG 28 2010 IDZ023>025-281745- CARIBOU ID-BEAR LAKE ID-FRANKLIN ID- 1057 AM MDT SAT AUG 28 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO BEAR LAKE COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 1145 AM MDT AT 1050 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SEVERAL THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR BEAR LAKE AND SOUTHWESTWARD TOWARD LOGAN UTAH..MOVING NORTHEAST AT 50 MPH. SMALL HAIL...WIND GUSTS TO 40 MPH ALONG WITH HEAVY RAIN ARE POSSIBLE. FREQUENT LIGHTNING IS ALSO BEING INDICATED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FRANKLIN... MONTPELIER... BEAR LAKE... MINK CREEK... GEORGETOWN... GENEVA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. PERSONS ON OR NEAR BEAR LAKE NEED TO MOVE A PLACE OF SAFETY UNTIL THESE STORMS ARE WELL AWAY FROM THE AREA. LAT...LON 4199 11191 4278 11144 4258 11104 4200 11104 TIME...MOT...LOC 1653Z 212DEG 44KT 4213 11128 JKEYES
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1226 PM MDT SAT AUG 28 2010
IDZ023-025-281900-
CARIBOU ID-BEAR LAKE ID-BONNEVILLE ID-
1226 PM MDT SAT AUG 28 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BEAR LAKE COUNTY IN SOUTHEAST IDAHO
EASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 100 PM MDT
AT 1222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF GEORGETOWN..MOVING NORTHEAST
AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN BEAR LAKE COUNTY...
RURAL EASTERN CARIBOU COUNTY...
RURAL NORTHEASTERN CARIBOU COUNTY...
RURAL SOUTHEASTERN BONNEVILLE COUNTY...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4246 11118 4254 11140 4303 11109 4301 11104
4265 11104
TIME...MOT...LOC 1825Z 207DEG 40KT 4258 11123
JKEYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
110 PM MDT SAT AUG 28 2010
IDZ019-282000-
TETON ID-FREMONT ID-MADISON ID-
110 PM MDT SAT AUG 28 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
NORTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 200 PM MDT
AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEWDALE..MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
CHESTER...
MARYSVILLE...
ASHTON...
DRUMMOND...
SQUIRREL...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4379 11154 4384 11162 4388 11162 4388 11168
4389 11169 4390 11174 4439 11145 4419 11108
4414 11108 4413 11105 4410 11104
TIME...MOT...LOC 1910Z 217DEG 24KT 4392 11156
JKEYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
132 PM MDT SAT AUG 28 2010
IDZ019-020-282015-
JEFFERSON ID-TETON ID-FREMONT ID-BONNEVILLE ID-MADISON ID-
132 PM MDT SAT AUG 28 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
MADISON COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTHERN TETON COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 215 PM MDT
AT 127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ACROSS BONNEVILLE...JEFFERSON AND
MADISON COUNTIES. THE STRONGEST WAS NEAR RIRIE. ALL OF THESE STORMS
ARE MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RIRIE...
POPLAR...
LORENZO...
HERBERT...
REXBURG...
TETON...
SUGAR CITY...
NEWDALE...
ST. ANTHONY...
CHESTER...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4362 11157 4362 11161 4359 11164 4350 11180
4359 11201 4415 11163 4387 11110
TIME...MOT...LOC 1930Z 211DEG 32KT 4363 11184
JKEYESThe Pocatello radar (KSFX), 92 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
1 hail. Local standard time, as filed.
One inch hail fell 6 miles south southeast of Lorenzo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259000.